Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 15, 2016, 3:39 AM MDT. It took effect at Jun 15, 2016, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 3:39 AM MDT (09:39 UTC)
- In effect from
- Jun 15, 2016, 2:00 PM MDT
- Expired
- Jun 15, 2016, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
436 WWUS85 KABQ 150939 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MDT WED JUN 15 2016 ...RED FLAG WARNING BETWEEN 2 PM TO 7 PM MDT TODAY FOR THE SANDIA...MANZANO...GALLINAS MOUNTAINS...ESTANCIA BASIN AND CHUPADERA MESA DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .MARGINALLY STRONG WIND COMBINED WITH AN EXCEPTIONALLY DRY AND UNSTABLE AIRMASS WILL IMPACT THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS DURING THE AFTERNOON TO EARLY EVENING TODAY. SKIES WILL BE MOSTLY SUNNY WITH PRECEDING POOR HUMIDITY RECOVERIES. HIGH TEMPERATURES THIS AFTERNOON WILL ALSO BE A FEW DEGREES ABOVE NORMAL WITH HIGH MIXING HEIGHTS. THE HIGHEST TERRAIN AREAS WITH A WEST TO SOUTHWEST EXPOSURE...CHUPADERA MESA AND PORTIONS OF THE ESTANCIA VALLEY WILL EXPERIENCE THE STRONGEST WIND FLOW. NMZ107-160100- /O.NEW.KABQ.FW.W.0028.160615T2000Z-160616T0100Z/ SANDIA...MANZANO AND GALLINAS MOUNTAINS- 339 AM MDT WED JUN 15 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * AREA AND TIMING...SANDIA...MANZANO...GALLINAS MOUNTAINS AND CHUPADERA MESA AND ESTANCIA VALLEY BETWEEN 2 PM TO 7 PM MDT TODAY. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:35 AM MDT, 4 minutes earlier.
Area forecast discussion, Jun 15, 3:35 AM MDT, 4 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 335 AM MDT WED JUN 15 2016 .SYNOPSIS... A dry southwest flow aloft will continue into Thursday before beginning to give way to a strongly building dome of high pressure aloft later Friday into the weekend. There still may be enough moisture seeping into the southeast plains and perhaps the far east central plains to encourage a few thunderstorms to develop there between late this afternoon and Thursday, but that chance is still pretty slight within our forecast area. This weekend, with the strong high getting itself anchored over the state, will bring the long-advertised significant increase in near to slightly over 100 degree afternoon heat. The heat will continue into early and perhaps mid week next week with little or no abatement. && .DISCUSSION... Dry pattern to continue with, of course, the long-advertised increasing heat across the west three quarters of the state for the weekend and well into next week, the east already being in the frying pan with only a slight increase in the burner for them. Flow aloft to remain sw to ne, but will relax a bit for the most part today into Thu while a lee side trough strengthens at the surface. The latter feature will actually slightly to moderately increase the winds today, espec this aftn and early eve and strong enough to necessitate a red flag warning for the Sandia and Manzano mtns and the immediately adjacent highlands to the east. Some low lvl moisture has made it into the far se portion of our fcst area, generally east of a line from Cannon AFB to Artesia, and it may expand a little farther west this eve. That may allow isolated to a few storms there between roughly 3 pm and midnight today and a stray storm or two may become rather strong. A repeat on Thursday looks unlikely at this point but bears watching. High pressure aloft will continue to strengthen and build north into NM Fri through the weekend. Highs should peak between Sat and either Mon or Tue of next week with triple digit highs for much of the east, as well as parts of the central and nw valleys, including Albuquerque and Farmington. Some records may be challenged. The upper high gets stretched the east and west next week with the high center possibly reorganizing to our east by mid or late week which may allow some moisture input into the state, but that latter potential is still shaky as the models have been going back and forth to some degree with that. So whether enough moisture gets into the area to generate significant coverage of wetting rainfall is still uncertain at this point. 43 && .FIRE WEATHER... No major changes to the gridded forecast package. Came out with a little larger area of strong wind/low humidity and an unstable atmosphere across portions of the eastern plains and central mountains. Green-up and soil moisture maps indicate less critical conditions across the northeast half of the area but there are drier pockets within zone 107. With a major wildfire in the Manzanos...decided to go with a Red Flag Warning between 2 pm to 7 pm MDT for zone 107. Chupadera Mesa and the higher mountain peaks of the Sandia/Manzanos will be impacted by the stronger wind flow. Breezes will be a little less on Thursday with much less wind overall Friday into the weekend. The very dry airmass will also be an issue with both low day and nighttime readings. This will make for a long burn window. Some ventilation concerns during the weekend because of the light transport wind and high center position. Otherwise...hot/dry and unstable or Super Haines conditions exist Friday through Monday. Some moisture seepage from the east and south expected Sunday into the earlier half of next week. NW areas will be the driest during that period. Very typical for late June. As mentioned above...decided to go with a Red Flag warning for zone 107 today. This includes the Dog Canyon wildfire area. Temperatures will be a few degrees warmer. Another round of single digit humidity is expected across the majority of the area. The surface dryline will be found across SE areas thus can't rule out some storms with that feature later today. The storms would be fast moving and create less of a residence time for wetting rain impact. Breezes will certainly pick up today and most likely rival Monday's readings. Perhaps even exceed in a few areas. The high mtn ridges between the Magdalena area northeastward to the Manzanos will be buffeted with the stronger wind flow. Mixing heights look to be typical if not a little higher than normal for this time of year. Skies will also be sunny to mostly sunny. Haines values of mainly 6 across the area. Poor RH recoveries will be the theme...especially midslope or thermal belt areas during the next several overnights. This will create a longer burn window. The dry airmass will be fully settled in Thursday through Saturday. The airmass will be an extra critical one with several hours of single digits forecasted for most elevations. Breezes will once again surface Thursday afternoon but not as strong compared to Wednesday. Much less wind Friday and Saturday with more terrain dominated and broad westerly flows. An extra strong subtropical high will build over the state during this period. Despite the above to well above normal temperatures ventilation rates will lower due to the lighter transport wind found within the upper high center. Mixing heights could also lower a little bit in areas due to a subsidence or capping inversion. Will be monitoring that closely especially with ongoing wildfires in the area. Confidence is pretty high through this period. Models continue to show little change in the dominant upper high position Sunday through early next week. The high will no doubt drift some and that drift creates big implications in terms of moisture seepage underneath the high. Still liking the ECMWF early next week in terms of moisture seepage and eventually some sort of shower and storm development. This includes a possible back door cold front across the east and perhaps an easterly wave from the south. Either way...all of the models show a deepening south/southeast flow into the high which means increased dewpoints and ultimately higher humidity. The four corners would experience the driest conditions. Super Haines is forecasted across the western third to half both Sunday/Monday and more limited to the Four corners region on Tuesday. Storm development will be a toughy due to the subsidence inversion found within the upper high although as it drifts or moves...storms would be more likely along its periphery or associated with an easterly wave/back door front. Will be monitoring those trends closely. The dog days of June are certainly upon us. 50 && .AVIATION... 06Z TAF CYCLE VFR conditions will prevail across northern and central New Mexico for the next 24 hours. Stronger winds will take shape Wednesday afternoon, and some gusts will approach 30 to 35 kt. Otherwise clear skies will prevail with visibility expected to stay above 6 miles for most of the area despite some smoke from wildfires. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 91 49 90 50 / 0 0 0 0 Dulce........................... 86 38 85 34 / 0 0 0 0 Cuba............................ 87 41 85 42 / 0 0 0 0 Gallup.......................... 87 39 87 41 / 0 0 0 0 El Morro........................ 83 38 85 41 / 0 0 0 0 Grants.......................... 89 41 88 42 / 0 0 0 0 Quemado......................... 86 43 88 44 / 0 0 0 0 Glenwood........................ 93 51 94 53 / 0 0 0 0 Chama........................... 80 35 78 34 / 0 0 0 0 Los Alamos...................... 86 48 86 48 / 0 0 0 0 Pecos........................... 86 45 86 46 / 0 0 0 0 Cerro/Questa.................... 80 40 80 39 / 0 0 0 0 Red River....................... 74 35 73 37 / 0 0 0 0 Angel Fire...................... 78 28 77 32 / 0 0 5 0 Taos............................ 85 39 85 37 / 0 0 0 0 Mora............................ 84 46 84 44 / 0 0 5 0 Espanola........................ 90 48 90 49 / 0 0 0 0 Santa Fe........................ 86 52 85 50 / 0 0 0 0 Santa Fe Airport................ 89 49 89 49 / 0 0 0 0 Albuquerque Foothills........... 90 58 90 58 / 0 0 0 0 Albuquerque Heights............. 92 60 92 61 / 0 0 0 0 Albuquerque Valley.............. 94 57 94 57 / 0 0 0 0 Albuquerque West Mesa........... 94 57 94 58 / 0 0 0 0 Los Lunas....................... 94 59 95 60 / 0 0 0 0 Rio Rancho...................... 93 58 93 59 / 0 0 0 0 Socorro......................... 96 60 97 62 / 0 0 0 0 Sandia Park/Cedar Crest......... 87 53 87 54 / 0 0 0 0 Tijeras......................... 91 54 91 55 / 0 0 0 0 Moriarty/Estancia............... 88 48 89 47 / 0 0 0 0 Clines Corners.................. 87 52 86 49 / 0 0 0 0 Gran Quivira.................... 88 53 89 52 / 0 0 0 0 Carrizozo....................... 93 59 93 61 / 0 0 0 0 Ruidoso......................... 88 54 87 56 / 0 0 5 0 Capulin......................... 87 51 88 52 / 0 0 5 0 Raton........................... 92 48 92 47 / 0 0 5 0 Springer........................ 93 50 92 49 / 0 0 5 0 Las Vegas....................... 88 51 88 48 / 0 0 5 0 Clayton......................... 97 60 97 61 / 0 5 5 0 Roy............................. 92 54 93 55 / 0 0 5 0 Conchas......................... 97 62 99 62 / 0 0 0 0 Santa Rosa...................... 99 61 99 60 / 0 0 0 0 Tucumcari....................... 100 65 102 63 / 0 5 5 0 Clovis.......................... 97 64 98 63 / 10 10 5 5 Portales........................ 98 65 99 64 / 10 10 5 5 Fort Sumner..................... 98 64 100 63 / 0 5 5 0 Roswell......................... 102 65 103 65 / 5 10 5 5 Picacho......................... 96 59 97 61 / 5 5 5 0 Elk............................. 89 56 90 60 / 5 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 2 PM this afternoon to 7 PM MDT this evening for the following zones... NMZ107. && 43
Hazardous weather outlook, Jun 14, 6:03 AM MDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT TUE JUN 14 2016 NMZ501>540-151215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ONE HUNDRED DEGREE PLUS AFTERNOON HEAT WILL BECOME FAIRLY WIDESPREAD BY FRIDAY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. BY THE WEEKEND AND INTO AT LEAST EARLY NEXT WEEK MOST OF THE EASTERN PLAINS AND EVEN PORTIONS OF THE MIDDLE AND LOWER RIO GRANDE VALLEY AND NORTHWEST PLATEAU WILL SEE THE POTENTIAL OF TRIPLE DIGIT AFTERNOON HEAT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:11 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Jun 15, 3:06 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Jun 15, 4:31 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jun 15, 5:08 PM MDT | Special Weather Statement | ABQ | Curry, Roosevelt | 22 min |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.